Alert archive / Montana / Wind Advisories in 2019
Wind Advisory 2, NWS Missoula, MT
NWS Missoula, MT issued this wind advisory at Jun 6, 2019, 8:38 AM MDT for 6 counties in Montana; Lemhi County, Idaho. It took effect at Jun 6, 2019, 2:00 PM MDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Jun 6, 2019, 8:38 AM MDT (14:38 UTC)
- In effect from
- Jun 6, 2019, 2:00 PM MDT
- Expired
- Jun 6, 2019, 10:00 PM MDT
- In force
- 8 hr
- Issued by
- NWS Missoula, MT
Counties Lemhi County, ID, Deer Lodge County, MT, Granite County, MT, Missoula County, MT, Powell County, MT, Ravalli County, MT, Silver Bow County, MT
The radar
The Missoula radar (KMSX), 104 km from the middle of the area, began a volume at 14:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Great_falls, MT (KTFX), launched 12:00Z, 2.6 hours before the alert went out and 258 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1765 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 153 m²/s²
- 0-3 km storm-relative helicity
- 427 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
069 WWUS75 KMSO 061438 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 838 AM MDT Thu Jun 6 2019 MTZ005-006-070200- /O.NEW.KMSO.WI.Y.0002.190606T2000Z-190607T0200Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 838 AM MDT Thu Jun 6 2019 ...WIND ADVISORY IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM MDT THIS EVENING... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 2 PM this afternoon to 8 PM MDT this evening. * WINDS...West 20 to 30 mph with gusts up to 40 mph. * WHERE...Bitterroot Valley, Missoula, Highway 93 Sula to Lost Trail Pass, and Lolo Pass. * WHEN...From 2 PM this afternoon to 8 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and isolated power outages may result. $$ IDZ010-MTZ007-070400- /O.NEW.KMSO.WI.Y.0002.190606T2100Z-190607T0400Z/ Eastern Lemhi County-Butte/Blackfoot Region- 838 AM MDT Thu Jun 6 2019 ...WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 10 PM MDT THIS EVENING... The National Weather Service in Missoula has issued a Wind Advisory, which is in effect from 3 PM this afternoon to 10 PM MDT this evening. * WINDS...Southwest 25 to 35 mph with gusts up to 45 mph. Wind will shift to northwest 25 to 35 mph early this evening and then diminish before midnight. * WHERE...In Montana, Butte/Blackfoot Region. In Idaho, Eastern Lemhi County. * WHEN...From 3 PM this afternoon to 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$
2 follow-up statements
927 WWUS75 KMSO 070142 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 742 PM MDT Thu Jun 6 2019 MTZ005-006-070245- /O.EXP.KMSO.WI.Y.0002.000000T0000Z-190607T0200Z/ Missoula/Bitterroot Valleys-Bitterroot/Sapphire Mountains- 742 PM MDT Thu Jun 6 2019 ...WIND ADVISORY WILL EXPIRE AT 8 PM MDT THIS EVENING... Winds will gradually decrease through the evening. $$ IDZ010-MTZ007-070400- /O.CON.KMSO.WI.Y.0002.000000T0000Z-190607T0400Z/ Eastern Lemhi County-Butte/Blackfoot Region- 742 PM MDT Thu Jun 6 2019 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM MDT THIS EVENING... * WINDS...West 20 to 30 mph with gusts up to 40 mph. * WHERE...In Montana, Butte/Blackfoot Region. In Idaho, Eastern Lemhi County. * WHEN...Until 10 PM MDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. $$
977 WWUS75 KMSO 070346 NPWMSO URGENT - WEATHER MESSAGE National Weather Service Missoula MT 946 PM MDT Thu Jun 6 2019 IDZ010-MTZ007-070500- /O.EXP.KMSO.WI.Y.0002.000000T0000Z-190607T0400Z/ Eastern Lemhi County-Butte/Blackfoot Region- 946 PM MDT Thu Jun 6 2019 ...WIND ADVISORY WILL EXPIRE AT 10 PM MDT THIS EVENING... Although winds will remain breezy, they should gradually decrease through the rest of this evening. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Missoula, MT wrote its last area forecast discussion before this wind advisory went out at Jun 6, 4:17 AM MDT, 4 hours 21 minutes earlier.
Area forecast discussion, Jun 6, 4:17 AM MDT, 4 hours 21 minutes before
Area Forecast Discussion National Weather Service Missoula MT 417 AM MDT Thu Jun 6 2019 .DISCUSSION... A stalled frontal boundary over north central Idaho and northwest Montana will begin to march eastward during day, producing moderate to heavy rainfall, as well as strong thunderstorms, at times. The presence of the surface cold front and strong southwest flow aloft will combine over southwest Montana and Lemhi County Idaho, with thunderstorms developing this afternoon and evening. Storms will be capable of wind gusts over 40 mph, heavy rainfall, small hail, and frequent lightning. One uncertainty in this thunderstorm pattern is whether or not cloudiness will be present ahead of the cold front, which would hinder storm development a bit. Regardless, this cold front has already demonstrated plenty of rainfall potential over northwest Montana and that will continue to be the case later today for the entire Northern Rockies. Even outside of thunderstorms, wind gusts over 30 mph will be common for mountain passes and open valley locations. Motorists should be aware that sudden heavy rainfall could result in dangerous hydroplaning. Cool and showery conditions will exist across the Northern Rockies on Friday. Rainfall potential will be much lower than today (Thursday), however afternoon winds will continue to be gusty as times. On Saturday, the upper level will become northwesterly as the backside of the trough moves over the region. This flow pattern will keep lingering showers and colder temperatures for the Northern Rockies. Temperatures will continue to be around 15 degrees below normal for this time of year. A ridge of high pressure will slowly begin to build over the region Sunday into next week. The clearing skies due to the building ridge is still expected to allow temperatures to drop fairly dramatically both Sunday morning and once again on Monday morning. High valleys along the Continental Divide could experience temperatures below freezing, which will cause damage to sensitive plants. The aforementioned ridge will cause warm and dry conditions through at least mid next week. Temperatures will be back to normal readings by Monday. && .AVIATION...A stalled cold front oriented southwest to northeast over north central Idaho and northwest Montana will march eastward during day through late tonight. KGPI will experience decreased visibility in heavy rain at times through 07/0300Z. Thunderstorms are possible for KMSO (06/1800Z-07/0100Z), KSMN (06/1800Z-07/0400Z), and KBTM (06/1800Z-07/0600Z). Wind gusts 20-30 knots are possible for KMSO, KSMN, and KBTM during this time as well. Terrain obscurations will mostly be co-located with precipitation features (e.g., thunderstorms) and concentrated along the cold front for the next 24 hours. && .MSO WATCHES/WARNINGS/ADVISORIES... MT...None. ID...None. &&
Nearby
Wind Advisories in Montana, 2019Wind Advisories in Idaho, 2019Every wind advisory in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.